MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VLFA020124
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ablation procedure, a versacross large access kit was selected for use.The physician performed transseptal puncture successfully.Then, while attempting to exchange the large access dilator (vla) for a vizigo sheath, it was noted that there was difficulty advancing the vla dilator over the versacross rf wire, and the coating of the versacross wire started to buckle and then dislodged from the wire (at the proximal end), it was peeled back but yet intact.Hence, the physician replaced the vla dilator over the wire, but had difficulty doing so and exchanged the wire out for another one of the same type.The procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
Due to the additional information received, the field b5 (describe event or problem) was updated, thus this supplemental mdr is being filed.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during an ablation procedure, a versacross large access kit was selected for use.The physician performed transseptal puncture successfully.Then, while attempting to exchange the large access dilator (vla) for a vizigo sheath, it was noted that there was difficulty advancing the vla dilator over the versacross rf wire, and the coating of the versacross wire started to buckle and then dislodged from the wire (at the proximal end), it was peeled back but yet intact.Hence, the physician replaced the vla dilator over the wire but had difficulty doing so and exchanged the wire out for another one of the same type.The procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.It was further mentioned that it is suspected that attempted advancement of vizigo dilator over the versacross wire may have damaged the versacross rf wire coating and then made the resultant attempt to load the vla dilator over the versacross wire difficult as well.The initial exchange was from the vla to the vizigo dilator, not the sheath.Both the dilators and versacross rf wire were replaced to resolve the issue.The wire was not used with a metal introduce needle/cannula and no other damage was noted prior or after the insulation damage was discovered.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the rf wire was first visual inspected, and it failed; analysis of the device found it unraveled slightly at the proximal end.Additionally, the rf wire passed the dimensional test as the electrode height, heat shrink gap, wire body outer diameter and proximal end outer diameter were all in specifications.Labeling review was conducted, and it was determined there was evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use, which warns that the 'the versacross rf wire must be used with 0.035 compatible transseptal sheath and/or dilator devices.Use of incompatible accessory devices may damage the integrity of the versacross rf wire or accessory devices and may cause patient injury', and based on the analysis, it was concluded the likely root cause of this event is use of incompatible 0.032 vizigo dilator with the 0.035 rf wire.The reported allegation is confirmed.
 
Event or Problem Description

Brand Name
VERSACROSS LARGE ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19971875
Report Number2124215-2024-50010
Device Sequence Number7047989
Product Code DXF
UDI-Device Identifier00685447012481
UDI-Public00685447012481
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Lot NumberVLFA020124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer08/14/2024
09/30/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date08/26/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown